Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 124, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 4, 2006, 7:51 PM EDT for Bulloch County, Georgia. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2006, 7:51 PM EDT (23:51 UTC)
- Expired
- Jun 4, 2006, 8:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Bulloch County, GA
The radar
The Charleston,SC radar (KCLX), 71 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 7:55 PM EDT | HAIL 1 | Clito, GA | 1 INCH HAIL REPORTED BY POLICE DISPATCHER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1047 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 042351 SVRCHS GAC031-050030- /O.NEW.KCHS.SV.W.0124.060604T2351Z-060605T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 751 PM EDT SUN JUN 4 2006 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BULLOCH COUNTY IN SOUTHEAST GEORGIA * UNTIL 830 PM EDT * AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES EAST OF HOPEULIKIT...OR ABOUT OVER STATESBORO...MOVING NORTHEAST AT 5 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... HOPEULIKIT... VERY LARGE HAIL IS LIKELY WITH THIS DANGEROUS THUNDERSTORM. IF YOU ARE IN THE PATH MOVE INDOORS TO AN INTERIOR ROOM ON THE LOWEST FLOOR AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3250 8187 3241 8173 3250 8158 3263 8182 $$
2 follow-up statements
000 WWUS52 KCHS 050008 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 807 PM EDT SUN JUN 4 2006 GAC031-050030- /O.CON.KCHS.SV.W.0124.000000T0000Z-060605T0030Z/ BULLOCH- 807 PM EDT SUN JUN 4 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR BULLOCH COUNTY... AT 755 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR EUREKA...OR ABOUT 8 MILES NORTHEAST OF STATESBORO...MOVING NORTHEAST AT 5 MPH. LOCAL LAW ENFORCEMENT REPORTED QUARTER SIZE HAIL NEAR CLITO. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CLITO AND DONEGAL. THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3253 8176 3248 8167 3251 8160 3258 8173 $$
000 WWUS52 KCHS 050022 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 822 PM EDT SUN JUN 4 2006 GAC031-050032- /O.EXP.KCHS.SV.W.0124.000000T0000Z-060605T0030Z/ BULLOCH- 822 PM EDT SUN JUN 4 2006 ...THE SEVERE THUNDERSTORM WARNING FOR BULLOCH COUNTY WILL EXPIRE AT 830 PM EDT... AT 822 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3253 8176 3248 8167 3251 8160 3258 8173 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:49 PM EDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jun 4, 2:49 PM EDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 249 PM EDT SUN JUN 4 2006 .SHORT TERM /THIS AFTERNOON/...ATMOSPHERE REMAINS UNFAVORABLE FOR STORMS THIS AFTERNOON PER CAP ON KCHS 12Z SOUNDING AND SURFACE DEWPOINTS IN THE UPPER 50S AWAY FROM THE IMMEDIATE COAST. THUS...EXPECT A QUIET EVENING. CONDITIONS WILL CHANGE OVERNIGHT AS A MID LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED SHORT WAVE DIG RAPIDLY INTO THE SOUTHEASTERN STATES. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO MOVE INTO CWFA FROM THE NORTHWEST PRIMARILY AFTER MIDNIGHT. CAN NOT RULE OUT SOME LARGE HAIL BUT WILL NOT INCLUDE SEVERE WORDING DUE TO UNFAVORABLE TIME OF DAY. WILL HAVE CHANCE POPS FOR MOST OF SOUTH CAROLINA ZONES AND SLIGHT CHANCE FOR SOUTHEAST GEORGIA. OVERNIGHT ACTIVITY SHOULD PUSH OFF THE COAST ON MONDAY MORNING. WITH COLD MID LEVEL TEMPERATURES...EXPECT A FEW TSTMS TO REDEVELOP BY MONDAY AFTERNOON. ISOLATED LARGE HAIL WILL BE POSSIBLE. PREFER THE DRIER GFS SOLUTION FOR MONDAY NIGHT AS THE NAM LOOKS TOO WET WITH DRIER SURFACE AIR PUSHING INTO THE THE AREA. && .LONG TERM /TUESDAY THROUGH SUNDAY/...GUIDANCE IN PRETTY GOOD AGREEMENT THROUGH TUE...THEN BEGINS TO DIVERGE A BIT. CANNOT RULE OUT AN ISOLD SH/TSTM THU AFTN/EVE ACROSS NRN SECTIONS OF THE CWA AS UPPER TROUGH SWINGS OFF THE COAST BUT DEEP N/NW FLOW POINTS TWD MAINTAINING A DRY FCST. THE GFS SHOWS ADDITIONAL ENERGY DROPPING INTO THE BACK SIDE OF THE DEPARTING UPPER TROUGH ON WED...AND LASTING INTO FRI OVER THE AREA...WHILE THE ECMWF MAINTAINS UPPER RIDGING OVER THE WRN/CNTRL GULF COAST STATES WITH A DRIER NW FLOW ALOFT OVER OUR CWA. EITHER WAY...LOOKS LIKE THE RETURN OF THE BERMUDA HIGH OFF THE SE COAST WILL HELP SLOWLY BRING LOW LVL MOISTURE BACK TO THE AREA BEGINNING WED. ALTHO TYPICAL AFTN SH/TSTMS ALONG THE SEA BREEZE ARE CERTAINLY POSSIBLE BEGINNING THU...WUD PREFER TO MAINTAIN A DRY FCST FOR THU AND EVEN INTO FRI AS ACTIVITY MAY ONLY BE WORTHY OF SLGT CHC POPS ANYWAY...ESPCLY IF THERE IS NO UPPER AIR SUPPORT. MEDIUM RANGE GUIDANCE DOES SHOW A FRONTAL BNDRY SAGGING S TWD THE CWA SAT...ALTHO THE GFS KEEPS THE FRONT FARTHER N THAN THE ECMWF/DGEX. FEEL SLGT CHC POPS ARE WARRANTED SAT EVEN IF JUST THE SEA BREEZE IS A PLAYER...BUT WILL ONLY INCLUDE THEM ACROSS OUR SC ZONES ATTM. WILL INCLUDE SLGT CHC POPS EVERYWHERE ON SUN FOR FRONTAL/SEA BREEZE-RELATED PRECIP. BELOW NORMAL TEMPS TUE WILL RETURN TO AOA NORMAL LVLS WED-SUN...AT LEAST WITH REGARDS TO HIGHS. LOWS LOOK TO BE AOB NORMAL WED/THU MORNINGS. && .MARINE...VERY QUIET CONDITIONS ACROSS THE COASTAL WATERS. SOUTH TO SOUTHEAST FLOW WILL BECOME SOUTHWEST OVERNIGHT AND THEN NORTHERLY ON MONDAY MORNING. SEAS WILL REMAIN IN THE 1 TO 2 FT RANGE THROUGH MONDAY NIGHT. NO MAJOR MARINE CONCERNS TUE-FRI. MODERATE OFFSHORE FLOW TUE WILL BECOME MORE ONSHORE THE REMAINDER OF THE WEEK AS THE BERMUDA HIGH BEGINS TO DOMINATE. THE HIGHEST SPEEDS /AROUND 15 KT/ WILL MOST LIKELY REMAIN ALONG THE COAST IN ASSCN WITH THE AFTN SEA BREEZE WED-FRI. SEAS WILL REMAIN AOB 3 FT THRU MUCH OF THE PERIOD. && .AVIATION...VFR CONDITIONS EXPECTED THROUGH 18Z MONDAY. WILL NEED TO WATCH FOR THUNDERSTORMS TONIGHT AND EARLY MONDAY. HAVE INCLUDE A CB THEN FOR BOTH SITES BUT INCLUDED NO RESTRICTIONS FOR NOW. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SCW/RJB
Hazardous weather outlook, Jun 4, 4:25 AM EDT, 15 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 425 AM EDT SUN JUN 4 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-051030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 425 AM EDT SUN JUN 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .STRONG THUNDERSTORMS...THERE IS A SLIGHT CHANCE STRONG THUNDERSTORMS ACROSS PARTS OF SOUTHEAST SOUTH CAROLINA DURING TONIGHT. GUSTY WINDS...LIGHTNING AND SMALL HAIL ARE THE MAIN WEATHER HAZARDS. PLEASE REFER TO THE DAY 1 CONVECTIVE OUTLOOK ISSUED BY THE STORM PREDICTION CENTER FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. .STRONG THUNDERSTORMS...THERE IS A SLIGHT CHANCE OF A FEW STRONG THUNDERSTORMS ACROSS PARTS OF THE AREA MONDAY AFTERNOON AND EVENING. SMALL HAIL IS THE MAIN WEATHER HAZARD. PLEASE REFER TO THE DAY 2 CONVECTIVE OUTLOOK ISSUED BY THE STORM PREDICTION CENTER FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED DURING TONIGHT. 33
In the hours before
Special weather statement, Jun 4, 7:43 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 743 PM EDT SUN JUN 4 2006 GAZ100-050030- BULLOCH- 743 PM EDT SUN JUN 4 2006 ...STRONG THUNDERSTORMS WILL IMPACT BULLOCH COUNTY THROUGH 830 PM EDT... AT 743 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER HUNTINGTON...OR ABOUT 3 MILES NORTH OF STATESBORO...MOVING NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND HUNTINGTON...CLITO...AND EUREKA THROUGH 830 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED.
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.